Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 97, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2010, 7:35 PM MDT for Perkins County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2010, 7:35 PM MDT (01:35 UTC)
- Expired
- Jun 6, 2010, 8:15 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perkins County, NE
The radar
The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
329
WUUS53 KLBF 070135
SVRLBF
NEC135-070215-
/O.NEW.KLBF.SV.W.0097.100607T0135Z-100607T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM MDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 815 PM MDT
* AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...OR 7 MILES
SOUTH OF BIG SPRINGS...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
VENANGO AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 10205 4073 10206 4100 10205 4100 10188
4095 10183 4085 10179 4070 10182 4069 10196
TIME...MOT...LOC 0135Z 328DEG 29KT 4093 10205
WIND...HAIL 60MPH 1.00IN
$$
TAYLOR1 follow-up statement
239
WWUS53 KLBF 070152
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT SUN JUN 6 2010
NEC135-070215-
/O.CON.KLBF.SV.W.0097.000000T0000Z-100607T0215Z/
PERKINS NE-
752 PM MDT SUN JUN 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PERKINS COUNTY UNTIL 815 PM MDT...
AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRANDON...OR 10 MILES WEST OF GRANT...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN PERKINS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 10205 4073 10206 4100 10205 4100 10188
4095 10183 4085 10179 4070 10182 4069 10196
TIME...MOT...LOC 0152Z 327DEG 39KT 4081 10188
WIND...HAIL 60MPH 1.00IN
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:47 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 6, 2:47 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT SUN JUN 6 2010 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...INSTABILITY IS INCREASING LATE THIS AFTERNOON ACROSS FAR SOUTHWEST NEB INTO THE PANHANDLE. AT THE SAME TIME...WARM TEMPS ALOFT ARE STARTING TO BUILD NORTHEASTWARD...WITH LACK OF CU NOTED ACROSS MOST OF WESTERN KS AND EASTERN CO. SEEMS EDGE OF WARMER TEMPS ALOFT /CAP/ IS ACROSS THE SOUTHERN NEB PANHANDLE INTO SOUTHWEST NEB. CU HAS BEEN INCREASING IN THESE AREAS...AND SOME TCU NOW NOTED ON VISIBLE IMAGERY JUST NORTH OF SIDNEY. ENVIRONMENT SEEMS DECENT TO SUPPORT TSTM DEVELOPMENT THIS EVENING ACROSS THE SOUTHERN NEB PANHANDLE INTO FAR SOUTHWEST NEB...AND PARAMETERS WOULD SUPPORT A SFC BASED SUPERCELL OR TWO WITH LARGE HAIL. LATER TONIGHT...TSTMS LIKELY WILL DEVELOP FOR AREAS MAINLY NORTH OF INTERSTATE 80. RAPID RETURN OF DEEP MOISTURE ON STRENGTHENING SOUTHERLY LLJ...WILL AID IN DESTABILIZATION OF THE MID LEVELS. ELEVATED SUPERCELLS WITH LARGE HAIL MAIL RESULT...MAINLY AFTER 04Z MONDAY AS MID LEVEL LAPSE RATES STEEPEN. MONDAY...A SFC CYCLONE WILL DEEPEN ACROSS NORTHEAST CO...IN RESPONSE TO AN APPROACHING SHORTWAVE ALOFT. THIS WILL SHARPEN AN INVERTED TROUGH/WARM FRONT ACROSS SOUTHWEST NEB. CONDITIONS WILL BECOME VERY UNSTABLE BY AFTERNOON...AS VERY STEEP MID LEVEL LAPSE RATES...COMBINED WITH TEMPS IN 80S AND DEW PTS IN THE UPPER 60S...SHOULD YIELD SFC BASED CAPES FROM 3500 TO 4500 J/KG. A STRONG CAPPING INVERSION WILL ALSO BE IN PLACE...WITH H7 TEMPS AROUND 15C. THE MOST LIKELY SEVERE WEATHER SCENARIO AT THIS TIME FOR SOUTHWEST NEB...WOULD FAVOR STORMS TO INITIATE NORTH OF THE SFC LOW ACROSS THE SOUTHEAST NEB PANHANDLE LATE AFTERNOON...AND THEN TRACK EAST INTO A VERY FAVORABLE ENVIRONMENT OF RICH LOW LEVEL MOISTURE AND BACK EAST TO SOUTHEAST SFC FLOW ACROSS SOUTHWEST NEB DURING THE EVENING. ENVIRONMENT WILL SUPPORT SUPERCELLS...WITH VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .LONG TERM (TUESDAY THROUGH SATURDAY)...UNSETTLED PATTERN WILL CONTINUE. FRONT IS SHUNTED SOUTH OF THE AREA TUESDAY...WITH BEST INSTABILITY FOCUSED TO OUR SOUTH TUESDAY AND WEDNESDAY. FRONT LIFTS BACK NORTH ACROSS THE AREA THURSDAY...WITH THE POTENTIAL FOR ADDITIONAL SEVERE TSTM DEVELOPMENT. MODELS SEEM TO BE COMING INTO AGREEMENT NOW...AND FRONT WILL SINK SOUTH OF THE AREA FRIDAY...BUT SHOWERY WEATHER STILL POSSIBLE BEHIND FRONT INTO AT LEAST THE FIRST HALF OF THE WEEKEND IN SOUTHWEST FLOW ALOFT. && .AVIATION... VISUAL FLIGHT RULES WILL CONTINUE THROUGH 03Z AT TERMINALS KLBF AND KVTN. MODELS CREATE A SPREAD IN THE NEAR TERM WHERE CONVECTION MAY DEVELOP ON THE HIGH PLAINS AND SPREAD EAST...WHILE THE ALTERNATE SOLUTION BRINGS LITTLE QPF INTO THE SOUTHWEST AND FOCUSES ENERGY ACROSS THE NORTH THAT COULD IGNITE THUNDERSTORMS FURTHER NORTH AND DROPPING SOUTHEAST OVERNIGHT. MODEL BLEND WAS FOLLOWED WITH CHANCE FOR THUNDERSTORMS AT BOTH TERMINALS FROM 03Z AND BEYOND. STRATUS DEVELOPS ACROSS THE NORTH LATE THAT COULD BRING CEILING TO MVFR OR LOWER WITH CEILING AOB 2500 FT AT THE KVTN TERMINAL. AVIATION FORECAST WILL CONTINUED TO BE WATCHED AS CONVECTION DEVELOPS THIS EVENING AND EVOLVES OVERNIGHT WITH UPDATES POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH FOR NEB ZONES 022-023...035...056-058...AND 069 UNTIL 03Z. SHORT/LONG...TAYLOR AVIATION...KECK
Hazardous weather outlook, Jun 6, 2:05 PM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SUN JUN 6 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-071015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 305 PM CDT SUN JUN 6 2010 /205 PM MDT SUN JUN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE POTENTIAL FOR SEVERE THUNDERSTORMS DEVELOPMENT WILL COVER AREAS WEST OF A LINE FROM MILLS IN KEYA PAHA COUNTY...TO STUART IN HOLT COUNTY TO 8 MILES NORTH OF BURWELL IN GARFIELD COUNTY...TO 4 MILES WEST OF PALISADE IN HAYES COUNTY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE HIGH PLAINS LATE THEN MOVE EAST ACROSS WESTERN NEBRASKA...OF WHICH LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. IN THE EVENING THE LOW LEVEL JET WILL BE STRENGTHENING TO ENHANCE LIFT AS SEVERAL DISTURBANCES MOVE EAST TO AID IN THUNDERSTORM DEVELOPMENT TONIGHT. FURTHER EAST...GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA WHERE A FEW OF THE STRONGER STORMS MAY STILL CONTAIN SMALL HAIL AND HEAVY RAIN AS THE CONVECTION EVOLVES OVERNIGHT AND MOVES EASTWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. AS SURFACE LOW PRESSURE DEEPENS ACROSS EAST CENTRAL COLORADO AND NORTHWEST KANSAS...MOIST AND VERY UNSTABLE CONDITIONS WILL BE PRESENT NEAR AND NORTH OF A WARM FRONT DRAPED NEAR THE NEBRASKA AND KANSAS BORDER. SUPERCELLS ARE POSSIBLE BY LATE AFTERNOON INTO MONDAY EVENING...WITH THE GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT SOUTH OF A LINE FROM ANTIOCH IN SHERIDAN COUNTY TO BURWELL IN GARFIELD COUNTY. A FEW OF THE STRONGEST STORMS MAY CONTAIN VERY LARGE HAIL AND WIND DAMAGE. OVERNIGHT MONDAY THE LOW LEVEL JET INTENSIFIES...WITH THE POTENTIAL FOR THUNDERSTORMS WILL PERSIST. WEDNESDAY THROUGH SATURDAY THERE IS A DAILY CHANCE FOR THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AS THE UPPER RIDGE BUILDS EAST AND THE UPPER FLOW TURNS MORE SOUTHWEST FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 6, 6:46 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
06/06/2010 E1.00 INCH GARDEN NE CO-OP OBSERVER
&&
JSWEETLocal storm report, Jun 6, 7:00 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 10 S OSHKOSH 41.26N 102.34W
06/06/2010 E1.25 INCH GARDEN NE PUBLIC
&&
JSWEETLocal storm report, Jun 6, 7:20 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 14 N OGALLALA 41.33N 101.72W
06/06/2010 E0.75 INCH KEITH NE LAW ENFORCEMENT
&&
13Local storm report, Jun 6, 7:25 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL LEMOYNE 41.29N 101.80W
06/06/2010 E1.75 INCH KEITH NE EMERGENCY MNGR
&&
13Local storm report, Jun 6, 7:26 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 7 N OGALLALA 41.23N 101.72W
06/06/2010 M1.75 INCH KEITH NE PUBLIC
HAIL FELL AT THE LAKEVIEW DISTRICT ON LAKE MCCONAUGHY
&&
CDCLocal storm report, Jun 6, 7:29 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 9 NW OGALLALA 41.22N 101.84W
06/06/2010 M1.75 INCH KEITH NE TRAINED SPOTTER
REPORT FROM VORTEX2 RESEARCHERS.
&&
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 44 min |
| Jun 6, 6:22 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 38 min |
| Jun 6, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 43 min |
| Jun 6, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 52 min |
| Jun 6, 7:03 PM MDT | Tornado Warning | LBF | Arthur, Keith, Lincoln | 27 min |
| Jun 6, 7:08 PM MDT | Tornado Warning | LBF | Keith, Lincoln, McPherson | 37 min |
| Jun 6, 7:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 42 min |
| Jun 6, 7:32 PM MDT | Tornado Warning | LBF | Keith, Perkins | 28 min |
| Jun 6, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Jun 6, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Jun 6, 8:09 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 51 min |
| Jun 6, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| Jun 6, 8:29 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 46 min |
| Jun 6, 8:33 PM MDT | Tornado Warning | LBF | Chase, Hayes | 27 min |
| Jun 6, 8:41 PM MDT | Tornado Warning | LBF | Hayes, Lincoln | 34 min |
| Jun 6, 9:01 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| Jun 7, 2:40 PM MDT | Flash Flood Watch | LBF | Boyd, Brown, Chase, Cherry, Deuel, Frontier and 7 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.